Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 29, 2005, 9:56 PM PDT for San Bernardino County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 9:56 PM PDT (04:56 UTC)
- Expired
- Jul 29, 2005, 10:48 PM PDT
- In force
- 52 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 139 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 300458 SVRVEF CAC071-300545- /O.NEW.KVEF.SV.W.0036.050730T0456Z-050730T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 956 PM PDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 1045 PM PDT(1045 PM MST) * AT 950 PM PDT(950 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY...OR ABOUT 17 MILES WEST OF LAKE HAVASU CITY ALONG HIGHWAY 95...AND MOVING NORTH AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3428 11470 3432 11441 3476 11457 3470 11487 $$ SC
2 follow-up statements
000 WWUS55 KVEF 300533 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 PM PDT FRI JUL 29 2005 CAC071-300545- /O.CON.KVEF.SV.W.0036.000000T0000Z-050730T0545Z/ SAN BERNARDINO CA- 1030 PM PDT FRI JUL 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM PDT(1045 PM MST) FOR EAST CENTRAL SAN BERNARDINO COUNTY... AT 1022 PM PDT(1022 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 20 MILES SOUTHWEST OF TOPOCK...NEAR HIGHWAY 95...MOVING NORTHWEST AT 15 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3428 11470 3432 11441 3476 11457 3470 11487 $$ SC
000 WWUS55 KVEF 300548 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1045 PM PDT FRI JUL 29 2005 CAC071-300555- /O.EXP.KVEF.SV.W.0036.000000T0000Z-050730T0545Z/ SAN BERNARDINO CA- 1045 PM PDT FRI JUL 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 1045 PM PDT(1045 PM MST)... THE THUNDERSTORM IN EAST CENTRAL SAN BERNARDINO COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS AND THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 1045 PM. BRIEF HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING CAN STILL BE EXPECTED IN EAST CENTRAL SAN BERNARDINO COUNTY...PARTICULARLY ALONG INTERSTATE 40 FROM NEEDLES TO TOPOCK THROUGH 1115 PM. LAT...LON 3428 11470 3432 11441 3476 11457 3470 11487 $$ USC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM PDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 29, 3:30 PM PDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT FRI JUL 29 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN NEAR THE FOUR CORNERS THROUGH THE WEEKEND. SOUTH TO SOUTHEAST FLOW AROUND THE HIGH WILL KEEP A DECENT AMOUNT OF MONSOONAL MOISTURE OVER THE REGION INTO EARLY NEXT WEEK. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP EACH AFTERNOON...AND KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .SHORT TERM...WIDESPREAD CONVECTION HAS DEVELOPED OVER THE EASTERN HALF OF THE CWA AS DAYTIME HEATING WORKS ON A MOIST AND UNSTABLE ATMOSPHERE. SURFACE ANALYSIS THIS MORNING INDICATED A LOW LEVEL MOISTURE AXIS EXTENDING UP THROUGH ARIZONA AND NEVADA...AND THIS IS LARGELY WHERE THUNDERSTORMS HAVE DEVELOPED SO FAR TODAY. MAIN THREAT FROM THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WILL BE HEAVY RAIN...ESP OVER NORTHWEST ARIZONA AND SOUTHERN NEVADA. FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 10 PM PDT. MID LEVEL RIDGE TO REMAIN ANCHORED NEAR THE FOUR CORNERS THROUGH THE WEEKEND. THIS SHOULD KEEP THE AREA UNDER A FAIRLY ACTIVE MONSOONAL PATTERN THROUGH THE WEEKEND AS AMPLE LOW/MID-LEVEL MOISTURE CONTINUES TO WORK IN FROM THE SOUTH TO SOUTHEAST. .LONG TERM...MID LEVEL HIGH MAY SHIFT SLIGHTLY TO THE EAST DURING THE EARLY PART OF THE WEEK AS A WEAK TROUGH MOVES TOWARDS THE WEST COAST AND INTO THE PACNW. HIGH IS THEN EXPECTED TO SHIFT BACK TOWARDS THE WEST...WHICH WILL SHOULD SUPPRESS MOISTURE PLUME FROM NORTHERN MEXICO AND BRING A LITTLE MORE ATMOSPHERIC STABILITY TO THE REGION. ONLY LARGE SCALE FEATURE TO WATCH...LAST FEW RUNS OF NAM HAVE SHOWN THE DEVELOPMENT OF AN UPPER TROUGH SUNDAY NIGHT AND MONDAY OVER EASTERN CALIFORNIA AND NEVADA. GFS MAY ALSO BE HINTING AT THIS FEATURE WITH THE 18Z RUN. FOR NOW WILL JUST KEEP SCATTERED THUNDERSTORMS IN THE FORECAST FOR THE BEGINNING OF THE WEEK WITH AMPLE MOISTURE CONTINUING TO WORK ITS WAY UP AROUND THE HIGH...THEN TAPER TO SCATTERED ACTIVITY FOR THE MIDDLE PART OF THE WEEK AS THE HIGH MOVES MORE OVERHEAD. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY. ERRATIC AND GUSTY WINDS...AND BRIEF HEAVY RAIN MAY ACCOMPANY THESE STORMS. A SIMILAR SITUATION IS EXPECTED TO DEVELOP AGAIN TOMORROW. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH NVZ016>022 UNTIL 10 PM. .AZ...FLASH FLOOD WATCH AZZ001>003-036 UNTIL 10 PM. .CA...FLASH FLOOD WATCH CAZ029 UNTIL 10 PM. && DAVIS
Hazardous weather outlook, Jul 29, 11:26 AM PDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT FRI JUL 29 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-301400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1126 AM PDT FRI JUL 29 2005 .TODAY...FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR CLARK COUNTY NV AND MOHAVE COUNTY AZ UNTIL 10 PM TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. IN ADDITION TO GUSTY WINDS AND HAIL...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN ON THE ORDER OF ONE TO TWO INCHES IN LESS THAN AN HOUR...WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MOIST UNSTABLE AIRMASS WILL CONTINUE TO SUPPORT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE FORECAST AREA. THIS WILL RESULT IN A RISK OF SEVERE WEATHER SATURDAY AND SUNDAY IN THE FORM OF HEAVY RAIN AND STRONG THUNDERSTORM-INDUCED WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. RUNK
In the hours before
Local storm report, Jul 29, 7:54 PM PDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
754 PM PDT FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST ECHO BAY 36.32N 114.41W
07/29/2005 62 MPH CLARK NV OTHER FEDERAL
&&
BFUISThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:55 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 50 min |
| Jul 30, 1:14 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
| Jul 30, 2:04 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 42 min |
| Jul 30, 3:05 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 40 min |
| Jul 30, 3:57 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 48 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.